Alert archive / Utah / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2008, 3:09 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 3:09 PM MDT (21:09 UTC)
- Expired
- Jul 26, 2008, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Garfield County, UT
The radar
The Cedar City radar (KICX), 110 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 262116 FFWSLC UTC017-270015- /O.NEW.KSLC.FF.W.0010.080726T2109Z-080727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 PM MDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GARFIELD COUNTY IN UTAH... THIS INCLUDES THE CITY OF ESCALANTE... * UNTIL 615 PM MDT * AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 1 INCH OF RAINFALL IN THE ALVEY WASH AREA SOUTHWEST OF ESCALANTE WITH LOCALLY OVER 2 INCHES. FLASH FLOODING IN NORMALLY DRY WASHES AND SMALL STREAMS IS EXPECTED. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3775 11175 3782 11152 3756 11135 3755 11175 TIME...MOT...LOC 2109Z 180DEG 0KT 3766 11163 $$ STRUTHWOLF
2 follow-up statements
000 WGUS75 KSLC 262255 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 PM MDT SAT JUL 26 2008 UTC017-270015- /O.CON.KSLC.FF.W.0010.000000T0000Z-080727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD UT- 445 PM MDT SAT JUL 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL GARFIELD COUNTY... AT 437 PM MDT...HEAVY RAINFALL HAS SUBSIDED ACROSS THIS AREA SOUTH OF ESCALANTE BUT RUNOFF IN NORMALLY DRY WASHES AND SMALL STREAMS IS EXPECTED TO REMAIN HIGH. TRAVELERS IN THE AREA SHOULD USE CAUTION AS THERE MAY HAVE BEEN ROAD WASH OUTS OR MUD AND ROCK DEBRIS ON RURAL ROADS SUCH AS THE SMOKEY MOUNTAIN ROAD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESCALANTE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3775 11175 3782 11152 3756 11135 3755 11175 TIME...MOT...LOC 2245Z 180DEG 0KT 3766 11163 $$ STRUTHWOLF
000 WGUS75 KSLC 270019 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 PM MDT SAT JUL 26 2008 UTC017-270020- /O.EXP.KSLC.FF.W.0010.000000T0000Z-080727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD UT- 610 PM MDT SAT JUL 26 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR SOUTH CENTRAL GARFIELD COUNTY... RADAR ESTIMATES OF OVER 2 INCHES OF RAINFALL OCCURRED IN ALVEY WASH SOUTH OF ESCALANTE THIS AFTERNOON. ALTHOUGH THE RAIN HAS SUBSIDED RURAL ROADS IN THIS AREA MAY HAVE INCURRED DAMAGE OR HAVE MUD AND ROCK DEBRIS ON THEM. TRAVELERS SHOULD USE EXTREME CAUTION WHILE VENTURING THROUGH THIS AREA. LAT...LON 3775 11175 3782 11152 3756 11135 3755 11175 TIME...MOT...LOC 0010Z 180DEG 0KT 3766 11163 $$ STRUTHWOLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:40 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 9:40 AM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 940 AM MDT SAT JUL 26 2008 .SYNOPSIS...HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND. A WEAK DISTURBANCE WILL MOVE ACROSS UTAH THIS MORNING INTO THIS AFTERNOON. DRIER AIR WILL MOVE INTO NORTHERN UTAH SUNDAY INTO MONDAY. && .DISCUSSION...UPPER LEVEL HIGH PRESSURE REMAINS ACROSS THE REGION THIS MORNING. A WEAK DISTURBANCE IS CURRENTLY MOVING THROUGH PORTIONS OF SOUTHERN UTAH. THIS DISTURBANCE HAS HELPED TO DEVELOP AN AREA OF SHOWERS AND ASSOCIATED CLOUD COVER ACROSS SOUTHERN UTAH AND NORTHERN ARIZONA. UPDATED THE ZFP THIS MORNING TO ADJUST POPS UPWARD THIS MORNING ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH AND TO INCREASE CLOUD COVER OVER MUCH OF SOUTHERN UTAH. EXPECT CLOUD COVER TO THIN OUT LATER THIS MORNING INTO THIS AFTERNOON. THE WEAK DISTURBANCE OVER SOUTHWEST UTAH WILL SLOWLY MOVE TO THE NORTHEAST THROUGHOUT THE DAY. BY THE TIME OF MAXIMUM HEATING OF THE DAY...THIS DISTURBANCE WILL LIKELY BE NEARING THE UINTA BASIN. GIVEN THIS TRACK...AM A BIT CONCERNED CONVECTION WILL BE SUPPRESSED DUE TO SUBSIDENCE BEHIND THE DISTURBANCE...ESPECIALLY ACROSS PORTIONS OF NORTHERN AND CENTRAL UTAH. WILL MONITOR TRENDS AND ADJUST THE FORECAST AS NECESSARY. THE 12Z SLC SOUNDING INDICATED A PRECIPITABLE WATER VALUE OF 0.77 INCHES. WITH TEMPERATURES NEARING 100F ACROSS THE VALLEY LOCATIONS OF NORTHERN UTAH...THERE MAY BE ENOUGH INSTABILITY TO ALLOW FOR ISOLATED THUNDERSTORMS IF THEY ARE ABLE TO COUNTERACT THE SUBSIDENCE BEHIND THE DISTURBANCE. ANY THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING ACROSS NORTHERN AND PARTS OF CENTRAL UTAH. IN ADDITION...WITH DEEP MOISTURE ACROSS SOUTHERN UTAH...EXPECT SOME LOCATIONS WILL RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. WHILE A FLASH FLOOD WATCH HAS NOT BEEN ISSUED...ISOLATED FLASH FLOODING IS POSSIBLE ESPECIALLY IN SLOT CANYONS AND NORMALLY DRY WASHES ACROSS SOUTHERN UTAH. && .AVIATION...SOUTHERLY WINDS ARE EXPECTED TO BECOME GUSTY THIS MORNING AT THE SLC TERMINAL. WINDS ARE FORECAST TO SHIFT TO THE NORTHWEST BETWEEN 19-21Z THIS AFTERNOON...WITH A 10 PERCENT CHANCE THE SHIFT WILL BE AS LATE AS 22Z. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE WASATCH FRONT THIS AFTERNOON. ANY THUNDERSTORMS THAT IMPACT THE TERMINAL WILL LIKELY HAVE GUSTY AND ERRATIC WINDS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE FIRE DISTRICT TODAY WHILE DRIER AIR WILL REMAIN OVER THE FAR NORTHWEST. ANY STORMS OVER THE SOUTHEAST TODAY WILL LIKELY PRODUCE WETTING RAINS BUT THE NORTH LACKS THE DEEP MOISTURE TO PRODUCE MUCH WETTING RAIN ALTHOUGH ENOUGH HAS SPREAD UP TO SET OFF ISOLATED AFTERNOON THUNDERSTORMS. ISOLATED DRY LIGHTNING COULD BE A CONCERN ALONG WITH MICROBURST WINDS OVER THE WEST DESERTS AND ALONG THE WASATCH FRONT. THIS GENERAL PATTERN WILL PERSIST SUNDAY AND POSSIBLY MONDAY. THE AIRMASS WILL THEN DRY FROM THE NORTHWEST ACROSS THE DISTRICT INTO THE MIDDLE OF NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...KRUSE FIRE WEATHER...WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 4:00 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MDT SAT JUL 26 2008 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 400 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE HAS SPREAD INTO NORTHEAST UTAH TODAY AND A WEATHER DISTURBANCE WILL TRACK ACROSS SOUTHERN AND EASTERN UTAH. THIS WILL INCREASE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. STORMS IN SOUTHERN AND EASTERN UTAH WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AN ELEVATED FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL PERSIST ACROSS THE REGION AND ANOTHER DISTURBANCE WILL LIFT ACROSS UTAH ON SUNDAY AND INTO SUNDAY NIGHT. MOISTURE WILL LINGER ON MONDAY AND TUESDAY AND THEN DECREASE ON WEDNESDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:14 PM MDT | Flash Flood Warning | SLC | Garfield, Piute | 91 min |
Nearby
Flash Flood Warnings in Utah, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.